MAUDE Adverse Event Report: ARTHREX, INC. SABRE, SJ 3.0MM 7CM; SAW BLADE

ARTHREX, INC. SABRE, SJ 3.0MM 7CM; SAW BLADE
Model Number SABRE, SJ 3.0MM 7CM
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a facility representative via (b)(4).The surgeon was using the arthroscopy shaver 3.0mm sabre ar-7300sr outside of scoping to debride the cartilage when the single-use shaver blade sparked and burned the patient¿s bone.Additional information was received on 14-aug-2025: the reporter clarified that there was a small isolated burn to the patient¿s bone which was removed immediately after the incident occurred.A rongeur was used to complete that part of the procedure.Additional information was received on 19-aug-2025: the reporter stated that the incident occurred due to the lack of irrigation when the surgeon was debriding the cartilage.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-7300sr batch 15375361 was received for evaluation.Visual inspection revealed that both the tip and the shaft show signs of burning, indicating poor irrigation.The functional test was not performed due to damage to the device.The tubes are stuck together.The most likely cause of the reported and observed failure is user error.The directions for use state that running the device without the flow of irrigation (dry) will cause the device to excessively heat and may result in a thermal burn.Directions for use dfu-0215-eo revision 1.Disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection, and shaverdrill devices.F.Precautions.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.

Brand Name
SABRE, SJ 3.0MM 7CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22872308
Report Number1220246-2025-03582
Device Sequence Number21425462
Product Code GFA
UDI-Device Identifier00888867041974
UDI-Public(01)00888867041974(11)250120(17)291231(10)15375361
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSABRE, SJ 3.0MM 7CM
Device Catalogue NumberAR-7300SR
Device Lot Number15375361
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown